Alert archive / Ohio / Small Craft Advisories in 2013
Small Craft Advisory 52, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 23, 2013, 3:42 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2013, 3:42 AM EDT (07:42 UTC)
- Expired
- Aug 23, 2013, 10:39 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
350 WHUS71 KCLE 230742 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 342 AM EDT FRI AUG 23 2013 LEZ143>147-231545- /O.NEW.KCLE.SC.Y.0052.130823T0742Z-130823T2200Z/ RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH- 342 AM EDT FRI AUG 23 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS AND WAVES: WINDS WILL INCREASE FROM THE NORTHEAST AT 10 TO 15 KNOTS TODAY. THIS WILL CAUSE WAVES TO BUILD TO BETWEEN 3 AND 5 FEET ALONG THE SHORE. THE WAVES WILL CAUSE A MODERATE RISK FOR RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
2 follow-up statements
329 WHUS71 KCLE 231331 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 931 AM EDT FRI AUG 23 2013 LEZ143>147-232145- /O.CON.KCLE.SC.Y.0052.000000T0000Z-130823T2200Z/ RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH- 931 AM EDT FRI AUG 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS AND WAVES: WINDS WILL INCREASE FROM THE NORTHEAST AT 10 TO 15 KNOTS TODAY. THIS WILL CAUSE WAVES TO BUILD TO BETWEEN 3 AND 5 FEET ALONG THE SHORE. THE WAVES WILL CAUSE A MODERATE RISK FOR RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
288 WHUS71 KCLE 231439 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1039 AM EDT FRI AUG 23 2013 LEZ143>147-231545- /O.CAN.KCLE.SC.Y.0052.000000T0000Z-130823T2200Z/ RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH- 1039 AM EDT FRI AUG 23 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 2:37 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 23, 2:37 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 237 AM EDT FRI AUG 23 2013 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. HIGH PRESSURE THEN BUILDS BACK INTO THE REGION FOR FRIDAY INTO THE WEEKEND. ANOTHER WEATHER SYSTEM WILL AFFECT THE AREA EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... UPDATED TO INCREASE THE POPS FOR THE REST OF TONIGHT AND ADD SOME THUNDER. THE AIRMASS IS UNSTABLE ENOUGH AT LEAST FOR THE NEXT FEW HOURS TO HAVE THUNDER. COLD FRONT TRYING TO PUSH INTO THE AREA FROM THE NORTHWEST. SOME MAINLY LIGHT SHOWERS AND CLOUDS AHEAD OF THE FRONT. WILL HAVE TO MONITOR WHETHER THE CLOUDS WILL DECREASE SOON ENOUGH OVER EXTREME NORTHWEST OHIO TO CAUSE SOME FOG. ADJUSTED THE LOWS UP A LITTLE BECAUSE OF THE SLOWNESS OF THE FRONT. MISSING DATA MAKING FORECAST UPDATE HARD. SAT AND RADAR DATA USEFUL FOR POPS FOR THE IMMEDIATE TERM. SHORT RANGE MODELS CONTINUE TO SHOW A FEW LIGHT SHRA POPPING UP AROUND THE WESTERN 2/3 OF LERI AT THIS TIME BUT CURRENTLY NOT SEEING THIS HAPPEN. WON'T COMPLETELY RULE OUT SOME MORE SHRA BUT WILL ONLY CARRY A SLIGHT CHANCE MOST PLACES IN THE NORTH. ELIMINATED THUNDER FOR NORTH HALF AS DOUBT DYNAMICS REST OF TONIGHT STRONG ENOUGH TO CREATE THE KIND OF FORCING FOR TSRA TO DEVELOP IN THE NORTH. IN THE WAKE OF THE COLD FRONT DRIER AIR WILL SLOWLY FILTER INTO THE REGION 2ND HALF OF THE NIGHT. CLOUD COVER WILL START TO DECREASE FROM NORTH TO SOUTH AFTER MIDNIGHT. THINK CLOUDS AND DEW POINT DECREASES WILL BE SLOWER THAN PREVIOUSLY THOUGHT SO HAVE BUMPED LOWS UP MOST PLACES A FEW DEGREES. && .SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/... HIGH PRESSURE WILL TAKE CONTROL OF NORTHERN OHIO AND NW PA ON FRIDAY. ITS INFLUENCE WILL CONTINUE INTO SUNDAY AS IT SLIDES TO THE EAST COAST. DRIER AIR AND CLEAR TO PARTLY CLOUDY SKIES ARE EXPECTED ALL WEEKEND. AFTER HIGHS IN THE 70S FRIDAY AND SATURDAY IT WILL WARM BACK TO AROUND 80 BY SUNDAY AFTERNOON. LOWS EACH EVENING WILL DIP INTO THE 50S...MAYBE A FEW UPPER 40S FOR INLAND LOCATIONS FRIDAY AND SATURDAY NIGHTS. && .LONG TERM /MONDAY THROUGH THURSDAY/... A BROAD UPPER LEVEL RIDGE WILL STILL BE CENTERED OVER THE MID-SECTION OF THE COUNTRY AT THE START OF THE EXTENDED. THE CHALLENGE THROUGH THE LONG TERM WILL BE TRYING TO DETERMINE WHEN ANY SIGNIFICANT PIECES OF ENERGY WILL ROUND THE RIDGE AND POSSIBLY BRING AN MCS FAR ENOUGH SOUTH TO IMPACT THE FORECAST AREA. CONFIDENCE IS LOW IN TIMING PRECIPITATION AT THIS TIME AND WILL KEEP POPS HIGHER IN NE OH/NW PA WHICH IS CLOSER TO THE PERIPHERY OF THE RIDGE. WILL CARRY THIS INFLUENCE INTO THE TEMPERATURE FORECAST WITH HIGHS IN THE UPPER 80S/NEAR 90 DEGREES IN NW OHIO...TAPERING TO NEAR 80 IN NW PA. MODELS ARE HINTING AT 850MB TEMPS APPROACHING 20C IN NW OHIO AND MAY NEED TO RAISE FORECAST HIGHS ACROSS THE AREA IF THUNDERSTORMS REMAIN REMOVED FROM THE REGION. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... COLD FRONT CONTINUES TO MAKE VERY SLOW PROGRESS MOVING SOUTH ACROSS THE AREA. ACTUALLY...FRONT IS BARELY DETECTABLE IN THE LATEST OBSERVATIONS. TRUE COOL AIR IS STILL BACK UP IN MICHIGAN AND ONTARIO AT THIS TIME. SOME SCATTERED SHOWERS CONTINUE TO DEVELOP ACROSS THE REGION AT THIS TIME. SO WILL ADD MENTION TO THE TAFS FOR THE NEXT FEW HOURS. CLEARING SHOULD TAKE PLACE TOWARD MORNING FROM WEST TO EAST AS HIGH PRESSURE BUILDS IN. ERIE SHOULD REMAIN DRY AND MAINLY HIGH CLOUDS THROUGH THE PERIOD. WINDS SHOULD BE RELATIVELY LIGHT NORTHEAST. OUTLOOK...MVFR POSSIBLE WITH SHRA/TSRA BR TUESDAY. && .MARINE... A COLD FRONT LOCATED NEAR THE NORTH SIDE OF LAKE ERIE WILL PUSH SOUTH ACROSS THE LAKE THIS EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS ON THE WESTERN BASIN THIS EVENING AND MARINERS SHOULD BE ALERT FOR BUILDING STORMS. WESTERLY WINDS OF 15-20 KNOTS CONTINUE ON THE EAST END OF THE LAKE AHEAD OF THE FRONT WITH WAVES OF 2-4 FEET. WINDS WILL VEER TO NORTHERLY AROUND 15 KNOTS FOR A PERIOD OF TIME OVERNIGHT BUT WILL DECREASE QUICKLY ON FRIDAY AS HIGH PRESSURE BUILDS OVER THE CENTRAL GREAT LAKES. THE ONSHORE FLOW WILL RESULT IN 2 TO 4 FOOT WAVES LATE TONIGHT INTO EARLY FRIDAY IN THE NEARSHORE WATERS. GENERALLY GOOD MARINE CONDITIONS ARE THEN EXPECTED THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS EAST ACROSS THE REGION. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...ADAMS/KIELTYKA SHORT TERM...MULLEN LONG TERM...KEC AVIATION...LOMBARDY MARINE...KEC
Hazardous weather outlook, Aug 22, 9:47 PM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 947 PM EDT THU AUG 22 2013 OHZ003-007-009>011-240200- LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA- 947 PM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A RISK OF RIP CURRENTS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ006-008-012>014-017>023-027>033-036>038-047-089-PAZ001>003-240200- WOOD-SANDUSKY-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 947 PM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-240200- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 947 PM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:29 AM EDT | Areal Flood Advisory | CLE | Ashland, Erie, Huron, Ottawa, Richland, Sandusky and 1 more | 3 hr |
| Aug 23, 3:41 AM EDT | Rip Current Statement | CLE | Cuyahoga, Erie, Lorain, Lucas, Ottawa, Sandusky | 16 hr |
Nearby
Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.